Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Nashville, TN

April 19, 2015Grundy County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 5:20 PM CDT for Grundy County, Warren County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 5:20 PM CDT (22:20 UTC)
Expired
Apr 19, 2015, 5:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grundy County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS54 KOHX 192220
SVROHX
TNC061-177-192245-
/O.NEW.KOHX.SV.W.0040.150419T2220Z-150419T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF TRACY CITY...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRUETLI-LAAGER AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COALMONT...ALTAMONT AND
BEERSHEBA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3534 8589 3563 8573 3549 8553 3544 8553
      3540 8550 3523 8582 3523 8583
TIME...MOT...LOC 2221Z 233DEG 29KT 3536 8580

HAIL...0.75IN
WIND...60MPH

$$

13
1 follow-up statement
986 
WWUS54 KOHX 192243
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT SUN APR 19 2015

TNC061-177-192252-
/O.EXP.KOHX.SV.W.0040.000000T0000Z-150419T2245Z/
WARREN TN-GRUNDY TN-
543 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY AND SOUTHEASTERN WARREN
COUNTIES WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING WAS WEAKENING.

LAT...LON 3534 8589 3563 8573 3549 8553 3544 8553
      3540 8550 3523 8582 3523 8583
TIME...MOT...LOC 2242Z 233DEG 29KT 3545 8562

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 19, 2:00 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SUN APR 19 2015

.DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER
SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A
COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL
TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE
FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS
STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF
NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY,
WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE
REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES
AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS
MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES
THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING
OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS
LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF
SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE
ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON
MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD
FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND
THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN
EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY,
AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  67  43  72 /  50  40  10  10
CLARKSVILLE    57  66  41  71 /  50  40  05  10
CROSSVILLE     58  62  42  63 /  50  60  20  10
COLUMBIA       59  68  43  73 /  60  30  10  10
LAWRENCEBURG   57  67  43  72 /  60  20  10  10
WAVERLY        57  68  42  72 /  60  30  05  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SUN APR 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
527 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD
RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN
SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND
TONIGHT.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/NWS NASHVILLE

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Local storm report, Apr 19, 3:54 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
04/19/2015                   DAVIDSON           TN   TWITTER

            TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH

&&

EVENT NUMBER OHX1500489

MROSE
Special weather statement, Apr 19, 4:23 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN APR 19 2015

TNZ009-010-030-031-192200-
CLAY-JACKSON-MACON-SMITH-
423 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON AND SMITH
COUNTIES...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...MOVING NORTHEAST AT
40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE...BOLES...MOSS AND
CELINA.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3661 8536 3630 8581 3643 8597 3663 8572
      3662 8548 3663 8538

13
Special weather statement, Apr 19, 4:34 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SUN APR 19 2015

TNZ063-077-078-192215-
CANNON-COFFEE-WARREN-
434 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...COFFEE AND WARREN
COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MANCHESTER...SUMMITVILLE...
MORRISON...VIOLA...CENTERTOWN AND MCMINNVILLE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3550 8624 3553 8624 3585 8599 3566 8561
      3552 8586 3553 8587 3551 8588 3537 8613

13
Local storm report, Apr 19, 4:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 NE NASHVILLE          36.20N  86.75W
04/19/2015                   DAVIDSON           TN   EMERGENCY MNGR

            ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER OHX1500490

JACKSON
Special weather statement, Apr 19, 5:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT SUN APR 19 2015

TNZ032-064-065-078-192230-
DE KALB-PUTNAM-WARREN-WHITE-
504 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM...WARREN AND
WHITE COUNTIES...

AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BAKERS CROSSROADS...BURGESS FALLS
STATE PARK...HAMPTONS CROSSROADS AND COOKEVILLE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

OTHER STRONG STORMS WITH GUSTY WINDS WERE SCATTERED ACROSS THE AREA.
THE THUNDERSTORMS ARE ALL LIKELY TO CONTAIN GUSTY WINDS OVER 40 MPH.

LAT...LON 3626 8550 3610 8530 3579 8570 3591 8586

13
Local storm report, Apr 19, 5:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 NE NASHVILLE          36.20N  86.75W
04/19/2015                   DAVIDSON           TN   EMERGENCY MNGR

            ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
            BASED ON RADAR.

0337 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
04/19/2015                   DAVIDSON           TN   TWITTER

            TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH

&&

EVENT NUMBER OHX1500490 OHX1500489

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:57 AM CDTSpecial Weather StatementOHXWilson33 min
Apr 19, 11:05 AM CDTSpecial Weather StatementOHXMacon40 min
Apr 19, 2:51 PM CDTSpecial Weather StatementOHXHickman24 min
Apr 19, 3:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Apr 19, 3:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson42 min
Apr 19, 3:45 PM CDTSpecial Weather StatementOHXSmith30 min
Apr 19, 4:23 PM CDTSpecial Weather StatementOHXClay37 min
Apr 19, 4:26 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith49 min
Apr 19, 4:29 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Trousdale, Wilson31 min
Apr 19, 4:34 PM CDTSpecial Weather StatementOHXCoffee, Warren41 min
Apr 19, 5:04 PM CDTSpecial Weather StatementOHXPutnam26 min
Apr 19, 5:34 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren26 min
Apr 19, 6:53 PM CDTSpecial Weather StatementOHXHouston, Stewart37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.